MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 8MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 8MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400804X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the device is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 8mm x 4cm 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used; however, it ruptured.There was no reported patient injury.The intended procedure was an endovascular therapy (evt) case.The lesion was severely calcified.There vessel had severe tortuosity.The percentage of stenosis was 90%.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally (i.E., maintain negative pressure).The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger was depressed into the syringe/indeflator when trying to inflate.Leakage was confirmed from the balloon.The balloon catheter did not kink while being used.The balloon catheter was removed easily.The product was removed intact (in one piece) from the patient.The procedure was completed with a new unknown balloon catheter.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, an 8mm x 4cm 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used; however, it ruptured.There was no reported patient injury.The intended procedure was an endovascular therapy (evt) case.The lesion was severely calcified.There vessel had severe tortuosity.The percentage of stenosis was 90%.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally (i.E., maintain negative pressure).The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger was depressed into the syringe/indeflator when trying to inflate.Leakage was confirmed from the balloon.The balloon catheter did not kink while being used.The balloon catheter was removed easily.The product was removed intact (in one piece) from the patient.The procedure was completed with a new unknown balloon catheter.The device was not returned for analysis.A product history record (phr) review of lot 82218349 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification with severe vessel tortuosity and 90% stenosis likely contributed to the reported event as calcification is known to damage balloon material.However, without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 8MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12479471
Report Number9616099-2021-04871
Device Sequence Number17127825
Product Code LIT
UDI-Device Identifier20705032059821
UDI-Public(01)20705032059821(17)240331(10)82218349
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number4400804X
Device Catalogue Number4400804X
Device Lot Number82218349
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1